Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 85, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 3, 2020, 1:21 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2020, 1:21 PM EST (18:21 UTC)
- Expired
- Nov 3, 2020, 4:47 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
155 WHUS71 KPHI 031821 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 121 PM EST Tue Nov 3 2020 ANZ450>452-032300- /O.EXP.KPHI.GL.W.0023.000000T0000Z-201103T1800Z/ /O.NEW.KPHI.SC.Y.0085.201103T1821Z-201103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 121 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-453>455-031930- /O.CAN.KPHI.SC.Y.0084.000000T0000Z-201103T2300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 121 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ430-031930- /O.EXP.KPHI.SC.Y.0084.000000T0000Z-201103T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 121 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
1 follow-up statement
236 WHUS71 KPHI 032147 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 447 PM EST Tue Nov 3 2020 ANZ450>452-032300- /O.CAN.KPHI.SC.Y.0085.000000T0000Z-201103T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 447 PM EST Tue Nov 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below Small Craft Advisory criteria. Therefore, the Small Craft Advisory has been cancelled. $$ Meola
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 9:15 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 3, 9:15 AM EST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
915 AM EST Tue Nov 3 2020
.SYNOPSIS...
A weak cold front forecast to pass through our region through
the early afternoon. High pressure is expected to follow from
the west and southwest for this afternoon and tonight. The center
of the high is anticipated to settle over the western North Atlantic
and it will likely influence our weather into the coming weekend
and the early part of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Weak warm air advection ahead of a shortwave perturbation that
will affect the Northeast this morning has resulted in
southwesterly flow at the surface and an upward climb in
temperatures, especially across the southern half of the CWA.
Precipitation chances across the north with the Clipper are
looking a little less substantial this morning. A slight warm
trend may result in a few sprinkles rather than flurries.
A Clipper, driven by this perturbation, will dive southeast out
of southern Canada into New England through the morning as it
slides through the highly-amplified trough responsible for
yesterday's unsettled weather. A weak cold front associated with
this feature will begin to slide from north to south through
the day, helping to enhance mixing of mid-level winds to the
surface. While it will be breezy this morning, not expecting
winds anything like what we saw yesterday with gusts generally
only up to 25 mph.
As the main mid-level trough pulls off to the north and east,
height rises will begin as a long-fused and gradual warm
advection pattern initiates, lasting well into the end of the
week. As such, highs this afternoon will be a touch warmer in
the low 50s across the region, which will feel much better given
the weaker winds.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A quiet night is in store, one free from headlines as high
pressure begins to build into the region from the southwest.
Overall, an impressive mid-level ridge across much of the
eastern U.S., somewhat unusual for this time of year. Winds are
expected to turn light and variable. With clear skies, surfaces
should radiate fairly efficiently. Lighter winds will likely aid
in cooling. This will likely result in patchy fog, especially
across southeastern Pennsylvania and into Northern New Jersey.
Lows in the low 30s to the north and upper 30s across Delmarva.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A period of tranquil weather with above normal temperatures is
anticipated from Wednesday through Monday.
Surface high pressure is forecast to extend from the
southeastern states up to Canada's Maritime Provinces on
Wednesday. The high is expected to remain generally in place
through the weekend and into the early part of next week.
We are anticipating mostly clear conditions with two
exceptions. There may be some localized late night and morning
low clouds and fog during the period. Also, a mid level short
wave approaching from the northwest is forecast to pass overhead
on Friday morning. High clouds are expected to precede and
accompany the feature from Thursday into early Friday.
Highs should favor the 60s and lower 70s, with lows mostly in
the 40s and 50s.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR with scattered low clouds this morning. Slight
chance for a snow shower across the Poconos and far northern New
Jersey. Southwesterly winds turning west-northwesterly into the
afternoon from 10 to 15 knots with gusts to 25 knots,
especially this morning and into the early afternoon. High
confidence.
Tonight...VFR with winds turning light and variable. Potential
for patchy fog across southeast Pennsylvania and northern New
Jersey, which could lead to visibility restrictions. Moderate
confidence.
Outlook...
Wednesday...Patchy low clouds and fog in the morning, otherwise
mainly VFR. Southwest wind 5 to 10 knots. Medium to high
confidence.
Thursday...Patchy low clouds and fog in the morning, otherwise
mainly VFR. Southwest wind 5 to 10 knots. Medium to high
confidence.
Friday...Mainly VFR. Southwest wind 5 to 10 knots. Medium to
high confidence.
Saturday...Patchy low clouds and fog in the morning, otherwise
mainly VFR. Variable wind 5 to 10 knots. Medium to high
confidence.
&&
.MARINE...
Today...We have extended the period of Gales for the northern NJ
coastal waters until 100 PM which aligns a bit better with the
nearby offices and accounts for the continuation of better
mixing and Gale potential near the front. Gales were dropped
further south and for lower Delaware Bay with a SCA flag raised
for the rest of the day. Fair weather expected, but choppy/rough
seas.
Tonight...Winds and seas are expected to drop below advisory
thresholds. Fair.
Outlook...
Wednesday through Saturday...No marine headlines are
anticipated.
&&
.TIDES/COASTAL FLOODING...
The west to northwest flow is expected to continue into
tonight. However, it will weaken gradually. Water levels will
remain low in our tidal areas into tonight but they should not
reach the Low Water Advisory criterion. The water levels should
return to near normal during Wednesday and Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 1 PM EST this afternoon for ANZ450>452.
Small Craft Advisory until 6 PM EST this evening for ANZ431-
453>455.
Small Craft Advisory until 1 PM EST this afternoon for ANZ430.
&&
Synopsis...Iovino
Near Term...Davis
Short Term...Davis
Long Term...Iovino
Aviation...Davis/Iovino
Marine...Davis/Iovino/O'Hara
Tides/Coastal Flooding...WFO PHIHazardous weather outlook, Nov 3, 9:17 AM EST, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 917 AM EST Tue Nov 3 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-041415- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 917 AM EST Tue Nov 3 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-453>455-041415- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 917 AM EST Tue Nov 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Winds gusting 25 to 30 knots with choppy seas into the afternoon. A small craft advisory is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>452-041415- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 917 AM EST Tue Nov 3 2020 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:22 PM EST | Freeze Warning | PHI | Cumberland, Salem | 7 hr |
| Nov 3, 6:40 AM EST | Small Craft Advisory | PHI | 7 hr |
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.